Linear independence of pseudo-splines

Bin Dong, Zuowei Shen

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

In this paper, we show that the shifts of a pseudo-spline are linearly independent. This is stronger than the (more obvious) statement that the shifts of a pseudo-spline form a Riesz system. In fact, the linear independence of a compactly supported (refinable) function and its shifts has been studied in several areas of approximation and wavelet theory. Furthermore, the linear independence of the shifts of a pseudo-spline is a necessary and sufficient condition for the existence of a compactly supported function whose shifts form a biorthogonal dual system of the shifts of the pseudo-spline.

Original languageEnglish (US)
Pages (from-to)2685-2694
Number of pages10
JournalProceedings of the American Mathematical Society
Volume134
Issue number9
DOIs
StatePublished - Sep 2006
Externally publishedYes

Fingerprint

Linear independence
Splines
Spline
Refinable Functions
Wavelets
Linearly
Necessary Conditions
Sufficient Conditions
Approximation

Keywords

  • Linear independence
  • Pseudo-spline
  • Stability

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Linear independence of pseudo-splines. / Dong, Bin; Shen, Zuowei.

In: Proceedings of the American Mathematical Society, Vol. 134, No. 9, 09.2006, p. 2685-2694.

Research output: Contribution to journalArticle

Dong, Bin ; Shen, Zuowei. / Linear independence of pseudo-splines. In: Proceedings of the American Mathematical Society. 2006 ; Vol. 134, No. 9. pp. 2685-2694.
@article{650b2ef5925c4ad585b0f08c807edb95,
title = "Linear independence of pseudo-splines",
abstract = "In this paper, we show that the shifts of a pseudo-spline are linearly independent. This is stronger than the (more obvious) statement that the shifts of a pseudo-spline form a Riesz system. In fact, the linear independence of a compactly supported (refinable) function and its shifts has been studied in several areas of approximation and wavelet theory. Furthermore, the linear independence of the shifts of a pseudo-spline is a necessary and sufficient condition for the existence of a compactly supported function whose shifts form a biorthogonal dual system of the shifts of the pseudo-spline.",
keywords = "Linear independence, Pseudo-spline, Stability",
author = "Bin Dong and Zuowei Shen",
year = "2006",
month = "9",
doi = "10.1090/S0002-9939-06-08316-X",
language = "English (US)",
volume = "134",
pages = "2685--2694",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "9",

}

TY - JOUR

T1 - Linear independence of pseudo-splines

AU - Dong, Bin

AU - Shen, Zuowei

PY - 2006/9

Y1 - 2006/9

N2 - In this paper, we show that the shifts of a pseudo-spline are linearly independent. This is stronger than the (more obvious) statement that the shifts of a pseudo-spline form a Riesz system. In fact, the linear independence of a compactly supported (refinable) function and its shifts has been studied in several areas of approximation and wavelet theory. Furthermore, the linear independence of the shifts of a pseudo-spline is a necessary and sufficient condition for the existence of a compactly supported function whose shifts form a biorthogonal dual system of the shifts of the pseudo-spline.

AB - In this paper, we show that the shifts of a pseudo-spline are linearly independent. This is stronger than the (more obvious) statement that the shifts of a pseudo-spline form a Riesz system. In fact, the linear independence of a compactly supported (refinable) function and its shifts has been studied in several areas of approximation and wavelet theory. Furthermore, the linear independence of the shifts of a pseudo-spline is a necessary and sufficient condition for the existence of a compactly supported function whose shifts form a biorthogonal dual system of the shifts of the pseudo-spline.

KW - Linear independence

KW - Pseudo-spline

KW - Stability

UR - http://www.scopus.com/inward/record.url?scp=33748291405&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33748291405&partnerID=8YFLogxK

U2 - 10.1090/S0002-9939-06-08316-X

DO - 10.1090/S0002-9939-06-08316-X

M3 - Article

VL - 134

SP - 2685

EP - 2694

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 9

ER -